# SDR 3HDR2019102800001

- Difficulty date: October 28, 2019
- Submitted: October 28, 2019
- Operation: General aviation
- Filed by: Honda Aircraft Company, LLC, repair station 3HDR835B
- Aircraft: N199HJ
- Make and model: Honda HA-420
- Aircraft serial: 42000055
- Aircraft time: 588 hours, 515 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windscreen
- Part number: HJ115610020001
- Part serial: 665
- Condition: Delaminated
- Location: Left
- Part time: 588 hours, 515 cycles
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE AIRCRAFT ARRIVED FOR THE INITIAL 600 FLIGHT HR. INSPECTION WITH A KNOWN LH WINDSHIELD DELAMINATION. THE DELAMINATION RAN FROM THE LH EDGE OF THE WINDSHIELD TO APPROXIMATELY 3” INBOARD ALONG THE FULL LENGTH (HEIGHT) OF WINDSHIELD. PRIOR TO WINDSHIELD REMOVAL AND REPLACEMENT DURING THE PRESSURIZATION TEST WHILE LEAK CHECKING EXTERNAL AREAS ON THE FUSELAGE THE LH WINDSHIELD OUTER PLY STARTED TO PROTRUDE FROM ITS FAIRED POSITION ALONG ITS LH EDGE AT APPROXIMATELY 1.5 PSI CABIN PRESSURE AND THEN PROTRUDED TO APPROXIMATELY A 1/4" FROM THE FAIRED POSITION AT 8 PSI (MAX DIFFERENTIAL PRESSURE). A SMALL AMOUNT OF CABIN PRESSURE WAS ALSO NOTED LEAKING ALONG THE PROTRUDING EDGE DURING THE PRESSURIZATION TEST. THE AIRCRAFT MANUFACTURER AND WINDSHIELD MANUFACTURER WERE PROMPTLY NOTIFIED AND ARE CURRENTLY INVESTIGATING.  THE AFFECTED WINDSHIELD IS CURRENTLY SCHEDULED TO BE REPLACED PRIOR TO AIRCRAFT APPROVAL FOR RETURN TO SERVICE.  AS A PRECAUTIONARY MEASURE AN ADDITIONAL 30 (SAME MODEL) ON-SITE AIRCRAFT WERE VISUALLY INSPECTED AND 1 ADDITIONAL WINDSHIELD WITH A VERY SIMILAR DELAMINATION WAS FOUND.  ADDITIONALLY, 7 WINDSHIELDS ON 6 DIFFERENT AIRCRAFT WERE ALSO NOTED HAVING A LESSER DEGREE OF DELAMINATION. THE AIRCRAFT MANUFACTURERS INSTRUCTIONS FOR CONTINUED AIRWORTHINESS CURRENTLY DO NOT ADDRESS WINDSHIELD DELAMINATION.
